Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 163, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 4, 2002, 11:04 PM CDT for Montague County, Texas. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2002, 11:04 PM CDT (04:04 UTC)
- Expired
- Jun 5, 2002, 12:00 AM CDT
- In force
- 56 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 11:15 PM CDT | Thunderstorm Wind 52 E | Nocona, TX | Numerous trees were blown down by high winds. |
| Jun 4, 11:25 PM CDT | Thunderstorm Wind 52 E | Montague, TX | Numerous trees were blown down by high winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1816 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 9:07 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 4, 9:07 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 907 PM CDT TUE JUN 4 2002 CONVECTIVE CLUSTER OVER NORTHWEST TEXAS IS NEARING OUR NORTHWEST CWA AT THIS TIME. MODEST INSTABILITY AND WEAK LOW-MID LEVEL WIND FIELDS HAVE LIMITED THE OVERALL INTENSITY OF THE ACTIVITY THIS EVENING...BUT ONE OR TWO STORMS COULD BE STRONG IN OUR AREA OVERNIGHT. HAVE UPPED THE POPS A BIT ACROSS THE WEST WHERE CURRENT TRENDS AND LATEST SHORT TERM MODEL GUIDANCE ALL SUGGEST RAINFALL IS A GOOD BET OVERNIGHT. OTHERWISE NO MAJOR CHANGES TO CURRENT FORECAST. .FWD...NONE. 9
In the hours before
Special weather statement, Jun 4, 9:33 PM CDT, 1 hour 31 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-050900- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 933 PM CDT TUE JUN 4 2002 SCATTERED THUNDERSTORMS LOCATED OVER NORTHWEST TEXAS LATE THIS EVENING...WILL MOVE ACROSS MAINLY NORTHERN AND WESTERN PORTIONS OF NORTH CENTRAL TEXAS OVERNIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...ISOLATED STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. BECAUSE THE STORMS WILL BE SLOW MOVING...LOCALLY HEAVY RAINFALL IS ALSO A POSSIBILITY. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE AREA DURING THE DAY. SLIGHTLY COOLER AND DRIER AIR WILL FOLLOW THE FRONATAL PASSAGE FOR THURSDAY.
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.